Alert archive / Iowa / Special Weather Statements in 2025
Special Weather Statement, NWS La Crosse, WI
NWS La Crosse, WI issued this special weather statement at Jul 19, 2025, 3:17 AM CDT for Floyd County, Mitchell County, Iowa. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2025, 3:17 AM CDT (08:17 UTC)
- Expired
- Jul 19, 2025, 4:15 AM CDT
- In force
- 58 min
- Issued by
- NWS La Crosse, WI
- Hail
- 0.00 in
- Wind
- 40
Counties Floyd County, IA, Mitchell County, IA
The radar
The La Crosse radar (KARX), 146 km from the middle of the area, began a volume at 08:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 8.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 12 J/kg
- Mixed-layer CIN
- -337 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
712
WWUS83 KARX 190817
SPSARX
Special Weather Statement
National Weather Service La Crosse WI
317 AM CDT Sat Jul 19 2025
IAZ008-018-190915-
Floyd IA-Mitchell IA-
317 AM CDT Sat Jul 19 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT MITCHELL AND FLOYD
COUNTIES THROUGH 415 AM CDT...
At 315 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Northwood to near Manly to near Garner.
Movement was southeast at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
St. Ansgar around 330 AM CDT.
Rudd around 335 AM CDT.
Osage and Rockford around 340 AM CDT.
Floyd around 350 AM CDT.
Charles City and Marble Rock around 355 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4350 9303 4350 9255 4291 9255 4291 9302
TIME...MOT...LOC 0815Z 298DEG 33KT 4350 9318 4325 9322 4310 9352
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
JSBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this special weather statement went out at Jul 19, 2:20 AM CDT, 57 minutes earlier. Its key messages:
- Thunderstorms bringing heavy rain and gusty winds this morning predominately west of US63.
- More progressive pattern favored into next week, with multiple chances of precipitation.
- Trending warmer by middle of next week, with persistent ridging across the central CONUS.
Area forecast discussion, Jul 19, 2:20 AM CDT, 57 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 220 AM CDT Sat Jul 19 2025 .KEY MESSAGES... - Thunderstorms bringing heavy rain and gusty winds this morning predominately west of US63. - More progressive pattern favored into next week, with multiple chances of precipitation. - Trending warmer by middle of next week, with persistent ridging across the central CONUS. && .DISCUSSION... Issued at 218 AM CDT Sat Jul 19 2025 This morning into Today: Thunderstorms this morning, another chance this afternoon across southern Wisconsin. As was suspected yesterday, the lack of better synoptic forcing has the ongoing thunderstorms across central and southern MN struggling. Short-term trends have had additional showers developing ahead and east of these storms with the LLJ feeding additional moisture into the area. The last few HRRR runs have waffled back and forth a bit on the eastward extent of thunderstorms, with the latest run not bringing much storms east of I35. Recent radar trends would agree with these storms already reaching I90 and remaining west of I35 as the storms progress south into the better instability. It would seem that if storms don't begin to fire across SE MN in the next hour or two, the chances drop off significantly as ongoing storms drop south through the LLJ. I'm trending the PoPs this morning closer to an ARW/HRRR solution as it has handled the ongoing convection the best among CAM members. This would bring the ongoing convection across sern MN into NE Iowa. As day begins to break, these models want to bring convection closer towards the Mississippi River, potentially into Grant County. Meanwhile, ongoing showers are expected to continue to move through central Wisconsin along the WI29 corridor as there is better synoptic forcing northward through the overnight period. Latest models aren't as keen on afternoon convection across parts of southern WI later today, but have kept a few slight chances (20%) along and south of the Wisconsin River as a frontal boundary drops south through the area. Sunday: Low Rain Chances (20%) South The frontal boundary moving through today stalls across IA with our area on the cooler side of this stagnant boundary. Meanwhile, a developing ridge begins to take hold across the central CONUS. This will bring a chance (15 to 30%) of showers and thunderstorms south of I90 towards this stationary frontal boundary. Dewpoints along and south of I90 will be in the mid 60s, with upper 50s to 60 along and north of I94 across central and northern Wisconsin. Next Week: Becoming Active with Increasing Temps through the Week An amplifying ridge across the central CONUS takes hold on Monday as troughing develops across the Pacific NW. A series of waves are progged to eject from this Pacific NW trough and ride along the ridge axis across the Upper Midwest through the middle of next week, bringing multiple chances of precipitation across the area. Global ensembles have gotten closer in line with each other, with minimal differences in 500mb heights through at least Wednesday this week. This places the Upper Midwest within an enhanced precipitation track through the middle of week before ensembles suggest this ridge axis retrogrades westward towards the Rockies. While medium range ensemble members are all in agreement for the overall pattern evolution, the finer details of just how warm and where the best precipitation chances set up should begin to come into better picture over the next couple of days. && .AVIATION /06Z TAFS THROUGH 06Z SUNDAY/... Issued at 1226 AM CDT Sat Jul 19 2025 As an area of thunderstorms move in from the west this morning, ceilings will fall through MVFR, potentially into IFR, by daybreak with abundant low-level moisture building beneath a low-level inversion. Thunderstorms are most likely along and west of the Mississippi and then north of I94 across central Wisconsin. Where thunderstorms move though, expect periods of IFR vis and cigs. Lingering low-level moisture this morning will lead a period of low ceilings of high-end IFR to low-end MVFR until daytime mixing brings a return to VFR around 18Z or so. Look for southerly winds overnight to become northerly through the day as a frontal boundary pushes through the area. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && DISCUSSION...JAW AVIATION...JAW
Hazardous weather outlook, Jul 19, 2:35 AM CDT, 42 minutes before
Hazardous Weather Outlook National Weather Service La Crosse WI 235 AM CDT Sat Jul 19 2025 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-201100- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 235 AM CDT Sat Jul 19 2025 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Thunderstorms will be possible this morning. A few of these storms could be strong to severe in northeast Iowa and southwest Wisconsin. The main threats are hail and damaging winds. In addition, heavy rain may cause localized flooding south of Interstate 90. .DAYS TWO THROUGH SEVEN...Sunday through Friday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... No action needed. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled. Boyne
In the hours before
Special weather statement, Jul 19, 3:17 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service La Crosse WI
317 AM CDT Sat Jul 19 2025
IAZ008-018-190915-
Floyd IA-Mitchell IA-
317 AM CDT Sat Jul 19 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT MITCHELL AND FLOYD
COUNTIES THROUGH 415 AM CDT...
At 315 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Northwood to near Manly to near Garner.
Movement was southeast at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
St. Ansgar around 330 AM CDT.
Rudd around 335 AM CDT.
Osage and Rockford around 340 AM CDT.
Floyd around 350 AM CDT.
Charles City and Marble Rock around 355 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4350 9303 4350 9255 4291 9255 4291 9302
TIME...MOT...LOC 0815Z 298DEG 33KT 4350 9318 4325 9322 4310 9352
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
JSBThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:10 AM CDT | Special Weather Statement | ARX | Grant | 35 min |
| Jul 19, 3:28 AM CDT | Severe Thunderstorm Warning | ARX | Floyd, Mitchell | 52 min |
| Jul 19, 4:31 AM CDT | Special Weather Statement | ARX | Chickasaw, Fayette, Howard | 59 min |
| Jul 19, 5:29 AM CDT | Special Weather Statement | ARX | Clayton, Fayette | 61 min |
Nearby
Special Weather Statements in Iowa, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.